Alert archive / Pennsylvania / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

July 22, 2018Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 22, 2018, 10:21 PM EDT for Monroe County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2018, 10:21 PM EDT (02:21 UTC)
Expired
Jul 22, 2018, 11:15 PM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 133 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS81 KPHI 230221
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1021 PM EDT SUN JUL 22 2018

PAZ054-055-062-230315-
Monroe-Northampton-Carbon-
1021 PM EDT SUN JUL 22 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARBON...MONROE AND WEST
CENTRAL NORTHAMPTON COUNTIES...

At 1021 PM EDT, a strong thunderstorm was located near Danielsville,
or 10 miles east of Lehighton, moving northeast at 35 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Mount Pocono, Tobyhanna, Palmerton, Jim Thorpe, Henryville,
Brodheadsville, Kunkletown, Pocono Pines, Gilbert, Pocono Raceway,
Lake Harmony, Skytop, Tannersville, Mountainhome, Alpine Mountain,
Rossland, Long Pond, Albrightsville, Kresgeville and Sun Valley.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4115 7515 4075 7543 4082 7570 4113 7569
      4112 7565 4123 7554 4125 7513
TIME...MOT...LOC 0221Z 203DEG 31KT 4085 7552 

$$

po

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 22, 9:57 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 22, 9:57 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
957 PM EDT Sun Jul 22 2018

.SYNOPSIS...
The surface low pressure system that affected our area continues to
move off to the northwest into the Great Lakes and Southern Ontario
region. Another area of low pressure centered over the Ohio River
Valley will continue to slowly move off to the south during the
first half of this week. Several disturbances are expected to move
around the low, continuing the unsettled weather through the week. A
cold front may move into the region Friday.
&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
950 PM Update...As of 950 PM, the latest cluster of heavy
showers/storms was moving north across eastern PA through
portions of Chester/Berks/Lehigh Counties. Flooding of low lying
areas and around streams is likely in spots along with localized
flash flooding. This activity should be quieting down after
midnight however some additional showers may move north and
effect the area by later tonight though they should not be as
heavy. Adjustments to POP/WX/QPF grids were made based on these
latest conditions and trends.

Previous Discussion...A large, expansive closed low and trough
aloft remains in place to our west, extending from the Great
Lakes region, southward through the Ohio River Valley, across
the Appalachians and into the southeast states. Southerly flow
aloft remains across the east coast on the east side of the low.
Meanwhile, surface low pressure will continue to slowly sag
south across the Appalachians tonight as well, keeping southeast
flow at the surface across the area. Very moist airmass remains
in place through tonight, with PW values between 1.75-2.00
inches, with the highest amounts across the eastern shore of
Maryland, Delaware, and eastern portions of Pennsylvania.

Multiple short wave/vorticity impulses will continue to move across
the area within the southerly flow aloft, leading to periods of
enhanced lift at times. Also, there is some instability across the
area through tonight as well. Therefore there will continue to be at
least scattered showers and isolated thunderstorms developing
through this afternoon into this evening. It still looks like the
more widespread heavy rainfall remains just to our south and west
near a stationary boundary that remains south and west of the area.
However, portions of the eastern shore of Maryland, Delaware, and
eastern Pennsylvania have a chance of seeing some heavy rainfall
through the late afternoon into evening. Poor drainage and urbanized
flooding will remain possible. The remainder of the area could see
occasional heavy rainfall, but it may not be for an extended enough
of a period to cause much flooding.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The expansive closed low to our west begins to try to break
down some and sink southward during the day Monday but never
fully breaks down. However, it will keep a steady southerly flow
across the east coast through the day Monday. The surface low
will continue to sink southward into the southeastern states,
with a trough extending northward into the Ohio Valley and a
stationary front extending northeastward into the Mid Atlantic.
A steady southeast flow at the surface will continue across our
area through the day Monday as well.

There will continue to be multiple short wave/vorticity impulses
moving across the area during the day Monday, continuing to lead to
areas of enhanced lift. There remains some instability across the
area through the day Monday as well. This will continue to lead to
periods of showers and scattered thunderstorms through the day
Monday. With PW values climbing to over 2 inches, periods of heavy
rainfall will again be possible. Since there is uncertainty of where
the heavy rainfall will develop and set up, we did not issue a Flash
Flood Watch for Monday at this time. However, it looks like it may
extend along a line from the Poconos, through southwest New Jersey,
into Delaware and areas westward may have the greatest threat to
have heavy rainfall. There will at least remain the potential for poor
drainage and urbanized flooding on Monday. Severe potential again
does not look overly impressive as shear values are weak to moderate
at best, and mid level lapse rates are quite low. Still, any of the
stronger updrafts could produce some stronger winds.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
This story remains the same...our unsettled wet weather pattern
continues through most of the week, with several rounds of
showers and storms likely through at least Thursday, possibly
continuing into next weekend.

A strong Bermuda High to the east will keep a deep mid-level trough
stalled to our west over the upcoming week. This trough will
continue to dig over the eastern U.S., slowly filling as it does
so. Several short wave vorticity maxima will pivot around the
trough, bringing persistent rounds of showers and thunderstorms
to the area through the week. By Thursday, the GFS and ECMWF
show the trough having mostly filled and beginning to finally
lift off to the northeast as a deepening trough moves over the
Midwest.

Monday night through Wednesday...Deep southerly flow is
expected to persist through Wednesday, drawing tropical moisture
well into our area. Forecast soundings are nearly saturated
through the troposphere, which make forecast PWATs near 2 inches
unsurprising. There will likely be some instability each day,
especially where any breaks in the cloud cover occur.
Thunderstorms that do develop will further progress (flash)
flood concerns, especially if training occurs. That is a real
possibility, as guidance suggests a single axis of heavy
rainfall will meander over our area through Wednesday. The humid
airmass will limit the diurnal pattern, keeping highs in the
upper 70s to low 80s and overnight lows in the upper 60s to low
70s.

Thursday...The developing trough over the Midwest will aid in
the formation of a surface low pressure system and cold front to
our northwest. A strong jet max directly to our north will
position us in the entrance region alongside the front. With
ample moisture already in place, more heavy rainfall is likely
to occur Thursday. The front will attempt to move through
Thursday night, but may washout/stall just offshore.

Friday through Sunday...Another shortwave may then move east
along the remnant boundary by next weekend. Highs Friday and
Saturday will likely be slightly warmer, making it to the upper
80s. Lows are likely to be in the upper 60s to lower 70s.

Exact rainfall amounts are still uncertain, but there is increasing
potential for several inches of rainfall to accumulate over much of
the area through the week. WPC has 3-5 inches forecast over our
area, with highest amounts over eastern Pennsylvania. However,
amounts may wind up being much higher than this in a few spots.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight... Conditions will continue to lower back to MVFR
through the evening hours, and likely lower to IFR during the
overnight hours. Scattered showers will continue during the
overnight hours, which may lower visibilities at times. Wind
gusts should drop off this evening, but a steady southeast flow
of 5-10 knots will continue overnight.

Monday...IFR conditions will lift to MVFR during the morning
hours, then MVFR conditions may continue through the day Monday.
Periods of showers are likely through the day Monday, some
which could be moderate to heavy at times. Additionally,
isolated thunderstorms also remain possible. There is the
possibility that some showers, or thunderstorms if they develop,
may temporarily lower visibilities to IFR at times. Winds will
remain out of the southeast, and increase to 10-15 knots with
gusts 15-20 knots by midday into the afternoon.

OUTLOOK...

Monday night through Friday...Variable conditions with numerous
rounds of showers and thunderstorms. This activity may be more
organized Monday night and Tuesday across our western terminals
(RDG and ABE) while terminals near the coast (MIV and ACY) have
a better opportunity to see breaks in the rain. Showers and
storms could become more widespread heading into Wednesday and
Thursday. S-SE winds generally 10-15 kt each day and 5-10 kt
each night. Forecast Confidence: Low for timing of each round of
showers and storms.

&&

.MARINE...
The Small Craft Advisory remains in effect for the Atlantic Ocean
coastal waters tonight through Monday as seas remain 5-8 feet. Winds
will likely also begin gusting 25-30 knots later tonight into
Monday. Also, the Delaware Bay has been included in the Small Craft
Advisory for tonight through Monday as winds are expected to begin
gusting around 25 knots tonight through Monday as well.

OUTLOOK...

Monday night and Tuesday...SCA extended through Tuesday for our
coastal waters with seas expected to remain around 5 ft. Winds
could gust to 25 kt at times.

Tuesday night through Thursday...SCA conditions expected. Wave
heights on our ocean waters are expected to remain in the 4 to 7
ft range with S winds in the 10-20 kt range. Winds may
occasionally gust to 25 kt, particularly on Wednesday and
Thursday.

Friday...Seas may finally drop below 5 ft as southerly winds
relax.

RIP CURRENTS...

High risk of rip currents is in effect through Monday. The surf
is expected to remain agitated on Monday as southeasterly winds
gusting 25-30 knots continue, and seas remain around 5-8 feet
with swells around 8-10 seconds.
&&

.EQUIPMENT...
The KDOX radar will remain offline until parts and a maintenance
kit to replace the azimuth and elevation motors are received.
The current estimated return to service is early in the new week.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Rip Current Risk through Monday evening for NJZ014-
     024>026.
DE...High Rip Current Risk through Monday evening for DEZ004.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ450>455.
     Small Craft Advisory until 6 PM EDT Monday for ANZ430-431.

&&

Synopsis...Davis
Near Term...Fitzsimmons/Robertson
Short Term...Robertson
Long Term...Davis/Klein
Aviation...Fitzsimmons/Klein/Robertson
Marine...Klein/Robertson
Equipment...
Hazardous weather outlook, Jul 22, 10:02 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1002 PM EDT Sun Jul 22 2018

NJZ001-007>010-012-013-015>023-027-PAZ071-104-106-240215-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Philadelphia-
Eastern Montgomery-Lower Bucks-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey and southeast
Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The greatest risk for heavy rainfall may favor
locations just to our west early in the week then shift eastward
into the Delaware Valley and coastal plain heading into Wednesday
and Thursday. In general, the risk of flooding, including flash
flooding, will increase as soils become increasingly wet, and as
river and creek levels rise following each successive round of
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-PAZ054-055-060>062-070-101>103-105-240215-
New Castle-Kent-Inland Sussex-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Western Chester-Eastern Chester-Western Montgomery-
Upper Bucks-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

Showers and thunderstorms will contain very heavy downpours through
this evening that could cause flooding of poor drainage and
urbanized areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The risk of flooding, including flash flooding,
will increase as soils become increasingly wet, and as river and
creek levels rise following each successive round of locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-240215-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1002 PM EDT Sun Jul 22 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

There is an enhanced risk for the development of dangerous rip
currents through midweek.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The greatest risk for heavy rainfall will favor
locations to our west early in the week then shift eastward toward
the coastal plain Wednesday and Thursday. In general, the risk of
flooding, including flash flooding, will increase as soils become
increasingly wet, and as river and creek levels rise following each
successive round of locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-240215-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-240215-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
1002 PM EDT Sun Jul 22 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rounds of showers and thunderstorms are expected during the
upcoming work week. The risk of flooding, including flash flooding,
will increase as soils become increasingly wet, and as river and
creek levels rise following each successive round of locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jul 22, 9:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      CALN                    39.99N  75.79W
07/22/2018                   CHESTER            PA   FIRE DEPT/RESCUE

            WATER RESCUE AT LINCOLN HIGHWAY AND NORTH CALN ROAD.

&&

EVENT NUMBER PHI1801115

GORSE
Local storm report, Jul 22, 9:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       FAIR HILL               39.70N  75.87W
07/22/2018  M3.83 INCH       CECIL              MD   DEOS

&&

CORRECTED EVENT TIME...EVENT

EVENT NUMBER PHI1801113

GORSE
Local storm report, Jul 22, 9:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       GLENMOORE               40.09N  75.77W
07/22/2018  M3.22 INCH       CHESTER            PA   DEOS

&&

EVENT NUMBER PHI1801116

GORSE
Local storm report, Jul 22, 9:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            WEST GROVE              39.82N  75.83W
07/22/2018                   CHESTER            PA   SOCIAL MEDIA

            SMALL STREAM OUT OF ITS BANKS AND FLOWING OVER A
            ROADWAY.

0620 PM     TSTM WND DMG     HEIDELBERG TWP          40.71N  75.70W
07/22/2018                   LEHIGH             PA   FIRE DEPT/RESCUE

            STRUCTURAL DAMAGE AT A FARM AND NUMEROUS TREES DOWN
            NEAR CHURCH RD AND IRVIN RD. FUNNEL CLOUD REPORTED WITH
            POSSIBLE BRIEF TOUCHDOWN.

0730 PM     FLOOD            WHITEHALL TWP           40.66N  75.51W
07/22/2018                   LEHIGH             PA   BROADCAST MEDIA

            SOME ROADWAY AND PARKING LOT FLOODING.

0820 PM     FLASH FLOOD      WEST MARLBOROUGH TWP    39.89N  75.81W
07/22/2018                   CHESTER            PA   FIRE DEPT/RESCUE

            WATER RESCUES DUE TO MULTIPLE PEOPLE TRAPPED BY RAPIDLY
            RISING WATERS WITH ONE OCCUPIED VEHICLE PARTIALLY
            SUBMERGED. FIRE DEPARTMENT REPORTED EVERYONE RESCUED AND
            ACCOUNTED FOR.

0900 PM     HEAVY RAIN       WEST GROVE              39.82N  75.83W
07/22/2018  M3.53 INCH       CHESTER            PA   DEOS

0910 PM     FLASH FLOOD      1 ENE COATESVILLE       39.99N  75.80W
07/22/2018                   CHESTER            PA   FIRE DEPT/RESCUE

            OCCUPIED VEHICLE IN HIGH WATER AT FOUNDRY STREET AND
            11TH AVENUE IN CALN TOWNSHIP. FIRE DEPARTMENT ON SCENE
            TO CONDUCT A WATER RESCUE.

0920 PM     FLASH FLOOD      CALN                    39.99N  75.79W
07/22/2018                   CHESTER            PA   FIRE DEPT/RESCUE

            WATER RESCUE AT LINCOLN HIGHWAY AND NORTH CALN ROAD.

0930 PM     HEAVY RAIN       FAIR HILL               39.70N  75.87W
07/22/2018  M3.83 INCH       CECIL              MD   DEOS

0930 PM     HEAVY RAIN       GLENMOORE               40.09N  75.77W
07/22/2018  M3.22 INCH       CHESTER            PA   DEOS

&&

EVENT NUMBER PHI1801108 PHI1801109 PHI1801111 PHI1801110 PHI1801114
PHI1801112 PHI1801115 PHI1801113 PHI1801116

GORSE
Local storm report, Jul 22, 10:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 PM EDT SUN JUL 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       WEST CHESTER            39.96N  75.61W
07/22/2018  M3.96 INCH       CHESTER            PA   SOCIAL MEDIA

&&

EVENT NUMBER PHI1801117

GORSE
Special weather statement, Jul 22, 10:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1021 PM EDT SUN JUL 22 2018

PAZ054-055-062-230315-
Monroe-Northampton-Carbon-
1021 PM EDT SUN JUL 22 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARBON...MONROE AND WEST
CENTRAL NORTHAMPTON COUNTIES...

At 1021 PM EDT, a strong thunderstorm was located near Danielsville,
or 10 miles east of Lehighton, moving northeast at 35 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Mount Pocono, Tobyhanna, Palmerton, Jim Thorpe, Henryville,
Brodheadsville, Kunkletown, Pocono Pines, Gilbert, Pocono Raceway,
Lake Harmony, Skytop, Tannersville, Mountainhome, Alpine Mountain,
Rossland, Long Pond, Albrightsville, Kresgeville and Sun Valley.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4115 7515 4075 7543 4082 7570 4113 7569
      4112 7565 4123 7554 4125 7513
TIME...MOT...LOC 0221Z 203DEG 31KT 4085 7552

po

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:44 PM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean23 hr
Jul 23, 1:07 AM EDTSpecial Weather StatementPHISussex38 min
Jul 23, 3:45 AM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more68 hr
Jul 23, 7:56 AM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Jul 23, 12:07 PM EDTSpecial Marine WarningPHI25 min
Jul 23, 1:01 PM EDTAreal Flood AdvisoryPHISalem34 min
Jul 23, 1:18 PM EDTSpecial Weather StatementPHISussex27 min
Jul 22, 8:18 PM EDTAreal Flood WarningPHIChester117 min
Jul 22, 8:43 PM EDTFlash Flood WarningPHIChester4 hr
Jul 22, 8:54 PM EDTFlash Flood WarningPHIBerks, Chester4 hr
Jul 22, 9:40 PM EDTFlash Flood WarningPHILehigh3 hr
Jul 22, 11:18 PM EDTAreal Flood AdvisoryPHICarbon, Monroe, Northampton3 hr
Jul 23, 12:19 AM EDTRiver Flood WarningPHIChester5 hr
Jul 23, 7:00 AM EDTRiver Flood WarningPHIChester, Delaware9 hr
Jul 23, 12:58 PM EDTSpecial Weather StatementPHIChester32 min
Jul 23, 10:50 AM EDTAreal Flood AdvisoryPHIKent, Sussex110 min
Jul 23, 11:23 AM EDTSpecial Weather StatementPHIKent37 min
Jul 23, 11:58 AM EDTSpecial Weather StatementPHIKent32 min
Jul 22, 10:09 PM EDTAreal Flood WarningPHICecil3 hr
Jul 23, 12:46 AM EDTAreal Flood WarningPHICecil4 hr
Jul 23, 12:28 PM EDTSpecial Weather StatementPHICecil32 min
Jul 23, 3:23 PM EDTCoastal Flood AdvisoryPHIKent, Queen Anne's, Talbot17 hr

Nearby

Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.